Alert archive / Alabama / River Flood Warnings in 2018
River Flood Warning 18, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Apr 15, 2018, 8:52 AM CDT for Bibb County, Jefferson County, Shelby County, Alabama. It took effect at Apr 15, 2018, 9:11 AM CDT. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2018, 8:52 AM CDT (13:52 UTC)
- In effect from
- Apr 15, 2018, 9:11 AM CDT
- Expired
- Apr 15, 2018, 9:16 PM CDT
- In force
- 12 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL
The radar
The Birmingham radar (KBMX), 24 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River near Cahaba Heights (CHGA1).
- Action stage
- 14 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02423425, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
820
WGUS44 KBMX 151352
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
852 AM CDT Sun Apr 15 2018
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Cahaba River Near Cahaba Heights Affecting Bibb...Jefferson and
Shelby Counties.
Cahaba River At Centreville Affecting Bibb...Dallas and Perry
Counties.
.Heavy rainfall over the past 24 hours has produced rises to the
Cahaba River. A flood warning is now in effect for The Cahaba River
At Cahaba Heights and At Centreville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC007-073-117-160151-
/O.NEW.KBMX.FL.W.0018.180415T1411Z-180417T0000Z/
/CHGA1.1.ER.180415T1411Z.180416T0000Z.180416T1200Z.UU/
852 AM CDT Sun Apr 15 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Cahaba River Near Cahaba Heights.
* until Monday evening...or until the warning is cancelled.
* At 7:30 AM Sunday The stage Was 13.5 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
to rise to near 16.4 feet by this evening. The river will fall
below flood stage by tomorrow morning .
* Impact...At 17.0 feet...Flooding of some commercial property in the
area begins as stages continues to rise.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$
ALC007-047-105-160151-
/O.NEW.KBMX.FL.W.0019.180415T1930Z-180416T2007Z/
/CKLA1.1.ER.180415T1930Z.180416T0000Z.180416T0807Z.NO/
852 AM CDT Sun Apr 15 2018
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Cahaba River At Centreville.
* from this afternoon to Monday afternoon...or until the warning is
cancelled.
* At 7:00 AM Sunday The stage Was 18.3 feet.
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 24.2 feet by this evening. The river will fall below
flood stage by early tomorrow .
* Impact...At 23.0 feet...Pasture lands begin to flood in the
Centreville area.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$1 follow-up statement
008
WGUS84 KBMX 160216
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
916 PM CDT Sun Apr 15 2018
...The flood warning is cancelled for the Cahaba River Near Cahaba
Heights...
.The river point crested in minor flood Monday afternoon and is
sharply falling. The Cahaba River near Cahaba Heights is now below
minor flood stage and will continue to fall.
This will be the last statement issued for this event.
&&
ALC007-073-117-160246-
/O.CAN.KBMX.FL.W.0018.000000T0000Z-180417T0000Z/
/CHGA1.1.ER.180415T1358Z.180415T1845Z.180415T2304Z.UU/
916 PM CDT Sun Apr 15 2018
The Flood Warning is cancelled for
The Cahaba River Near Cahaba Heights.
* AT 8:30 PM Sunday the stage was 12.6 feet.
* Fell below flood stage at 6:04 PM Sunday.
* Flood stage is 14.0 feet.
* Forecast...The river will continue to fall to 3.4 feet by Tuesday
morning.
* Impact...At 17.0 feet...Flooding of some commercial property in the
area begins as stages continues to rise.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Apr 15, 5:46 AM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 15, 5:46 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 546 AM CDT Sun Apr 15 2018 .UPDATE... For Updated Wind Advisory Start Time. && .SHORT TERM... Today and Tonight The cold front is now beginning to work through the area. Temperatures behind the front are in the 40s with 50s and 60s ahead the front. Meanwhile, ahead of the front, moderate to heavy rainfall will continue across the eastern half of the area. The rain is almost done in the flash flood area and will let that expire at 5 AM. The line of showers and storms are now moving at enough of a pace to keep the rest of the area from receiving the amount of rain the western half did. Most of the rain will move out of the area by Noon as the upper low begins to swing through. This will help aide in the increase of winds and could generate a few light showers or drizzle across the north and east. Will go ahead and issue a wind advisory through 3Z for portions of the area in response to the increased winds. Winds will calm down some by 10pm but will stay up to around 7 to 10 mph overnight as the cold air filters into the region. Temperatures tonight will fall into the middle 30s in the north and upper 30s/low 40s in the south. Dewpoints will be in the 30s as well. With the winds staying up tonight, we will likely not have patchy or even widespread frost. Can not rule out protected areas dropping even further and could see isolated pockets of frost but not enough to issue any advisory at this time. 16 .LONG TERM... Monday through Sunday High pressure will build Monday and remain through Tuesday night. Lows on Tuesday morning will be chilly as well with 30s and 40s possible. Will need to monitor this morning for potential frost as winds will be calmer, but too early to issue any advisories here. By Wednesday afternoon a cold front will begin to enter the area. There should be just enough return to allow for some isolated to scattered showers along and ahead of the front, but overall the front will be moisture starved so amounts will be minimal at best. Will stick with 20 to 30 PoPs for the front. High pressure then builds back into the area for Thursday through Saturday. Our next weather system should arrive sometime Saturday night into Sunday. Models continue to flip flop on the strength of this system as they have a hard time determining the depth of the cold air and impact of the trough over the area. Would expect a few more days of uncertainty until they begin to hopefully have a better agreement or at least run to run consistency. 16 && .AVIATION... 12Z TAF Discussion. Generally MVFR/IFR cigs behind the rain as it moves out. Some improvement is not expected after 15Z. Main concern after 18Z will be the strong winds as the main upper low moves through. Winds reduce some to generally 8 to 10 kts after 3Z. 16 && .FIRE WEATHER... Decreasing rain shower coverage during the morning, then windy in the afternoon and evening hours. Drier Monday and Tuesday, although windy on Monday as well. Fog should not be an issue on Monday and Tuesday. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 56 35 58 38 74 / 70 10 0 0 0 Anniston 58 35 59 39 74 / 80 10 0 0 0 Birmingham 57 39 61 42 77 / 40 0 0 0 0 Tuscaloosa 57 38 63 42 77 / 10 0 0 0 0 Calera 58 38 61 42 75 / 40 0 0 0 0 Auburn 61 39 60 42 73 / 100 0 0 0 0 Montgomery 61 39 64 43 77 / 60 0 0 0 0 Troy 62 40 64 43 76 / 80 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory until 10 PM CDT this evening for the following counties: Autauga...Barbour...Blount...Bullock...Calhoun... Chambers...Cherokee...Chilton...Clay...Cleburne...Coosa... Elmore...Etowah...Jefferson...Lee...Macon...Montgomery...Pike... Randolph...Russell...Shelby...St. Clair...Talladega...Tallapoosa. &&
Hazardous weather outlook, Apr 15, 5:45 AM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 545 AM CDT Sun Apr 15 2018 ALZ011>015-017>050-161345- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 545 AM CDT Sun Apr 15 2018 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Today and Tonight. Winds will be brisk through tonight as an upper level low swings through. Winds of 15 to 25 mph with gusts up to 40 mph can be expected this afternoon through 10 pm. Due to heavy rainfall across the area, minor river flooding is expected in the Tombigbee and Sucarnoochee River basins. Please refer to river flood statements for the latest information. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Due to heavy rainfall, minor river flooding is expected through Wednesday in the Tombigbee and Sucarnoochee River basins. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:40 PM CDT | Special Weather Statement | BMX | Cherokee | 20 min |
| Apr 14, 7:49 PM CDT | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 3 hr |
| Apr 14, 7:51 PM CDT | Areal Flood Advisory | BMX | Greene, Sumter | 3 hr |
| Apr 14, 8:18 PM CDT | Areal Flood Advisory | BMX | Chilton | 6 hr |
| Apr 14, 8:50 PM CDT | Special Weather Statement | BMX | Dallas | 25 min |
| Apr 14, 9:13 PM CDT | Special Weather Statement | BMX | Dallas | 47 min |
| Apr 14, 9:22 PM CDT | Flash Flood Warning | BMX | Dallas, Perry | 6 hr |
| Apr 14, 11:18 PM CDT | Areal Flood Advisory | BMX | Shelby | 6 hr |
| Apr 15, 3:36 AM CDT | Wind Advisory | BMX | Autauga, Barbour, Blount, Bullock, Calhoun, Chambers and 18 more | 18 hr |
| Apr 15, 8:41 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 48 hr |
| Apr 15, 8:44 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
| Apr 15, 8:52 AM CDT | River Flood Warning | BMX | Bibb, Dallas, Perry | 36 hr |
Nearby
River Flood Warnings in Alabama, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.